How long does prostap take to work? - Endometriosis UK

Endometriosis UK
45,509 members38,405 posts

How long does prostap take to work?

Emm14
Emm14
23 Replies

Hi everyone, I'm new to the forum. Here's a bit of info on me.

I'm 38 years old and have been diagnosed with frozen pelvis endometriosis when having a laparoscopy done last November. I have recently been seen by my consultant who has put me on the waiting list for a hysterectomy, but in the meantime I am having monthly prostap injections and am on hrt for the side effects. I had my first injection 1 1/2 weeks ago and am still constantly bleeding and suffering from pain on and off!

Does anyone have any ideas how long it takes to start to work as I'm soooo fed up with this now!

Many thanks

Emma

23 Replies
oldestnewest
Janine33

I've had Prostap twice and on both occasions I really felt the benefit after the second injection, so about a month into being on Prostap xx

Reply
Emm14
Emm14
in reply to Janine33

Thankyou, will try and bear with it! Xx

Reply
kerri-

I stared a month ago and I still get the same endo pains and symptoms and get alot of hot sweats more at night than the day. good luck

Reply
Emm14
Emm14
in reply to kerri-

I haven't had any sweats yet! Good luck to you too! Xx

Reply
shazlovesevo

Hello,

I'm on Prostap 3 & didn't really see much benefit until my second injection, it was accidentallygiven a month earlier than should of been so it took 2 months before I saw any difference xxx

Reply
Emm14
Emm14
in reply to shazlovesevo

Thankyou, will hopefully see some difference in a few weeks x

Reply
LoneWolf91

I'm on prostap3 also and currently on day 8/9 of my period it's so weird also as 2 days I've had hardly any blood on my pads but as I use the toilet blood is seen in the toilet and also on the toilet paper! But nothing happens on my pads all day and night its frustrating to me as well I hope it ends soon as atm it looks like it's going too but then during the day the blood comes back but doesn't come out till I use the toilet I'm so tired and irritated by this and the pads are really getting on my nerves too as I'm just wasting pads for nothing to come out!

Reply
Hidden
Hidden

Hi Emm, I have had 3 prostap injections - I bled for the first seven weeks and haven't bled now for the last two weeks (had my third injection one week ago). Have not had any menopausal symptoms as on add-back hrt. Initially I was given kliovance which gave me terrible migraines, changed to livial and so far so good.

Persevere with the prostap, it does take time. Good luck x

Reply
Emm14
Emm14
in reply to Hidden

Thanks Sidney, hopefully things will settle down xx

Reply
LoneWolf91
LoneWolf91
in reply to Hidden

7 weeks straight? Or on an off I'm so worried about this injection now hearing everyone's bleeding etc .....2 weeks , 19 days and now 7 weeks doesn't sound like a good medication if its causing periods to last this long as it is supposed to stop ur periods from happening that's what I got told anyways from my gyne and online information ...

Reply
Bexstar74

It'll probably take at least a month to settle after your first injection. I was on it for 18m but this month is my last sadly as my bone density scan came back with some issues. Hang in there as things should start to calm down very soon. x

Reply
Emm14
Emm14
in reply to Bexstar74

Thanks bexstar! Hope u get sorted xx

Reply
joreilly

I had it earlier this year - I didn't have HRT addback with it and went into menopause at the end of week 3 (though when I had decapeptyl with HRT it took a bit longer to go into menopause). It's normal for things to be rough in the first month as you get a hormone surge before your ovaries switch off. Hang in there. x.

Reply
Emm14
Emm14
in reply to joreilly

Thanks Hun xx

Reply
Jenaust1985

Hi all,

Im about to have 1st prostap injection on Tuesday and feeling really nervous about the side effects!! Due to medical history I carnt have HRT to combat the menopausal sypmtoms-just hoping they are not to bad and its more of the fear of the unknown, But anythings got to be better to escape the pain and bleeding even for a little bit x

Reply
LoneWolf91

I'm hearing alot of ladies having bleeding for weeks on end! And atm my period is 8/9 days long it's never been like this at all but also 2 days now I've had nothing much on my pads and I feel like I'm wasting them as I only bleed when I go to the toilet as nothing goes on my pads

Reply
Jenaust1985

Im on my 2nd cycle of Prostap, after the first injection on my first cycle I didnt have any more bleeding/pain up untill about 3 months after the prostap had been finished.

This time round I had a very heavy bleed 2 weeks after my 1st injection and was very painfull, I had my 2nd injection last week so hoping that it will work better this month.

Reply
LoneWolf91

Wow! I'm not sure what mine is doing right now as I been on my period for 8/9 days! But for the past 2 days I've had not much blood on my pads all day and night only when I go to the loo I see it as well as in the toilet 🙁 its confusing like my period is just messing with my head like it slows down then restarts up again....j have iron deficiency anemia as well which is not good but I wasnt diagnosed with endometriosis my gyne just gave me prostap3 ( 3 monthly ) injection to help stop my periods but she said I would get a period this month then none after that ....tbh I dout it will work that's my opinion everyone knows what works and what doesn't and I really have bad thoughts with this medication not working ....I'm so sick of the bleeding whether it's due to the injection causing the bleeding to be longer I havent a clue and want some support or advice about this

Reply
LoneWolf91

I'm also scared that once this period has finished if it restarts again after a couple days or a week I really do not want to see anymore bleeding after when this period has gone! It's very worrying

Reply
LoneWolf91

Also when u say cycle fo u mean period or prostap injections? X

Reply
Jenaust1985

I also carnt have HRT due to past medical history. Had 1st jab today and feeling really ucky at the moment- just really, really dizzy!! Hopeing it will ease as body adapts to the changes

Hoping you are all doing well and are now feeling better x x x

Reply
chezzle01

Dont do it hun Its ruined mine. Come to me at Lupron Warriors on Facebook my name is Cheryl Newton I'm disabled because of it and I'm running an awareness campaign to help others stop ruining their lives Xxx

Reply
LoneWolf91

Seriously! That's scary

Reply

You may also like...